MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number G22629
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
In preparation for a procedure, the user selected a cook acusnare polypectomy snare.It was reported [that the] user opened the package and found that the steel wire at the handle was exposed, so [user] replaced [device] with a new product to complete the procedure.This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Photos were provided and reviewed.The first photo shows the device pouch, and the lot number matches that in the report.The second photo shows the device handle, and the handle cannula was significantly kinked out of the side of the handle, confirming the complaint.Our laboratory evaluation of the product said to be involved confirmed the report.The snare returned fully retracted into the sheath.During a visual examination, it could be seen that the handle cannula was significantly kinked out of the side of the handle.When the handle was advanced, the handle cannula bent/kinked farther out of the side of the handle, and the snare head would not advance.When the handle was retracted, the handle cannula remained more kinked than the state it returned.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device and of the photos provided confirmed the report.A definitive cause for this observation could not be determined because the actual prior to use product preparation and handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.The instructions for use direct the user to: "fully retract and extend snare to confirm smooth operation of device." damage to the product can occur if the device experiences excessive pressure during use.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key22955540
Report Number1037905-2025-00636
Device Sequence Number18550769
Product Code FDI
UDI-Device Identifier10827002226293
UDI-Public(01)10827002226293(17)270702(30)10(10)W4850730
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K173673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22629
Device Catalogue NumberAS-1-S
Device Lot NumberW4850730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown